As you probably already know, Klonopin is a kind of medication that falls into a group of benzodiazepines and it is used in the treatment of panic disorders and epileptic seizures. It has been approved by FDA (Food and Drug Administration) and is one of the best and safest medications of its kind. However, just like with any other medication, you can overdose on Klonopin as well. It is important that you are familiar with the symptoms of an overdose and how it is treated.
Depending on the amount of the drug that has been taken, the symptoms of an overdose may vary. Some of the most common ones are confusion, slow reflexes, drowsiness and coma. In case you take high dosage of Klonopin together with some other medications or alcohol, then the outcome may even be fatal. If you notice any of the symptoms immediately go to the nearest medical institution.
When it comes to the treatment in case of an overdose, this will also vary depending on different factors. If the overdose has been taken recently, the most probable action that the healthcare provider will take is to “pump the stomach” by placing a tube into your stomach. Also, since flumanezil is considered an antidote for an overdose with the kind of medication that Klonopin is, it can be very helpful. However, it is not recommended and can be dangerous to people who use Klonopin as a treatment for seizures.
Another form of treatment is the so-called supportive care which means that you will be monitored for the symptoms of an overdose and those symptoms will be treated. Some of the actions that supportive treatment can include are releasing fluids into your bloodstream through an intravenous line (IV) and very careful monitoring of your blood pressure, heartbeat and breathing.
As you can see, none of these is pleasant. So the smartest thing you can do is strictly follow your doctor’s prescription and never exceed the prescribed dosage. In case you feel like your dosage is not sufficient to properly treat your condition, do not adjust the dosage on your own but cinsult your doctor and they will give you further instructions on what to do and how to behave. If you accidentally take more drug than you should, do not wait for the overdose symptoms to occur. Immediately call your doctor and get medical help as soon as possible.
All in all, although Klonopin is a safe and approved medication, you can easily overdose on it, just like with any other drug. In case you notice any of the mentioned overdose symptoms immediately seek medical help. Once you get to the hospital you will get a proper treatment depending on the condition you are in. Of course, under no circumstances should you take more than the doctor prescribed to you or change and adjust the dosage on your own. Once you stick to all the instructions and advice from your doctor, nothing unpleasant can happen to you and you will only experience the good effects of Klonopin.